Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Pain in ovaries at the time of ovulation, lasts for few days. On mirena. Causes?

I have had the Mirena in for 3 years. Initially I had no problems with it. After about 18 months I started to feel a bit of pain in my ovary areas around the time of ovulation . It would resolve in a few days until the next month. This pain has progressively gotten worse. It usually just lasts for a few days in a month. It is now so painful that I have to lie down or double over to handle the pain. What could be causing this?
Asked On : Tue, 15 Jan 2013
Answers:  2 Views:  111
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
dont worry.
probably you have mid cycle pain(mittleschmerz pain).
pain occur due to ovulation.its a normal one.
but your severity is slightly in excess.
usually it occurs in young female.
is dull aching,one sided.
sometimes it become severe,yet mangable.
common nsaids(analgesic and antiinflammatory) can be taken for 3/4 days.
hope it will be relived.
you can contact me furthur with your age,sexual history,bleeding history.
best of luck.
dr surajit
Answered: Tue, 15 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Pavan Kumar Gupta's  Response
No one is really sure what causes ovulation pain. A few theories are that the extra fluid, released when the follicle ruptures releasing the egg, causes some irritation, leading to the pain.. Another theory is that the sharp, sudden pain may be caused by the egg itself due to bursting out from the follicle. Spasms of the fallopian tubes or uterus as ovulation approaches may result in this pain.

While ovulation pain is common, severe pain around ovulation should be checked out, especially if you're taking fertility drugs or it can also be a symptom of endometriosis or pelvic inflammatory disease
Severe stomach pain that comes during or just after ovulation, while taking fertility drugs, could be ovarian hyperstimulation syndrome.

I don't think mirena coil is the cause for your ovulation pain.
Do consult your doctor to look for any pathological cause,if any.
Answered: Tue, 15 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor